Alert archive / New York / Flood Watches in 2007
Flood Watch 2, NWS Albany, NY
NWS Albany, NY issued this flood watch at Feb 28, 2007, 1:49 PM EST for Dutchess County, Ulster County, New York; Northwest Hills Planning Region, Connecticut. It took effect at Mar 1, 2007, 10:00 PM EST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2007, 1:49 PM EST (18:49 UTC)
- In effect from
- Mar 1, 2007, 10:00 PM EST
- Expired
- Mar 3, 2007, 7:00 PM EST
- In force
- 45 hr
- Issued by
- NWS Albany, NY
- Flood severity
- None
Counties Northwest Hills Planning Region, CT, Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 88 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KALY 281849 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 149 PM EST WED FEB 28 2007 CTZ001-013-NYZ063>066-011000- /O.NEW.KALY.FA.A.0002.070301T2300Z-070302T2300Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 149 PM EST WED FEB 28 2007 ...FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN EAST CENTRAL NEW YORK...EASTERN DUTCHESS...EASTERN ULSTER... WESTERN DUTCHESS AND WESTERN ULSTER. * FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON * HEAVY RAIN IS EXPECTED ACROSS THE WATCH AREA WHICH MAY START AS A BRIEF PERIOD OF SNOW...SLEET OR FREEZING RAIN THURSDAY NIGHT. RAINFALL AMOUNTS OF 1.5 TO LOCALLY 3 INCHES ARE POSSIBLE FROM THURSDAY NIGHT INTO FRIDAY WHICH COUPLED WITH RUNOFF FROM SNOW MELT WOULD BE ENOUGH TO PRODUCE FLOODING ON SMALL STREAMS AND CREEKS AND EVEN SOME MAIN STEM RIVERS. THE PRECIPITATION WILL RESULT FROM A STRENGTHENING LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY THURSDAY MORNING WHICH IS EXPECTED TO LIFT NORTH INTO THE WESTERN GREAT LAKES LATE THURSDAY EVENING PUSHING A WARM FRONT TOWARD OUR REGION. A SECONDARY LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP ALONG THE NEW JERSEY COAST FRIDAY MORNING AND MOVE NORTHEAST INTO THE GULF OF MAINE FRIDAY EVENING. THIS SECONDARY LOW PRESSURE SYSTEM WILL ENHANCE THE PRECIPITATION AMOUNTS. RUNOFF FROM SNOW MELT IS ALSO A CONCERN AS THE SNOW PACK ACROSS THE SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD HILLS CONTAINS APPROXIMATELY 1 TO 4 INCHES OF WATER WITH THE HIGHEST WATER CONTENT AT ELEVATIONS ABOVE 1500 FEET. IN ADDITION...RUNOFF FROM RAINFALL AND SNOW MELT MAY ENOUGH TO DISLODGE THE ICE IN SOME STREAMS AND RIVERS WHICH THEN COULD RESULT IN ICE JAMS. AREAS PRONE TO ICE JAM FLOODING INCLUDE BUT ARE NOT LIMITED TO THE RONDOUT CREEK NEAR ACCORD...KERHONKSON AND EDDYVILLE...WAPPINGERS CREEK AND THE HOUSATONIC RIVER FROM FALLS VILLAGE TO KENT AND NEAR NEW MILFORD. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
6 follow-up statements
000 WGUS61 KALY 010950 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 450 AM EST THU MAR 1 2007 CTZ001-013-NYZ063>066-012200- /O.EXT.KALY.FA.A.0002.070302T0300Z-070302T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 450 AM EST THU MAR 1 2007 ...FLOOD WATCH NOW IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT... LITCHFIELD COUNTY. IN EAST CENTRAL NEW YORK...DUTCHESS AND ULSTER COUNTIES. * THE FLOOD WATCH IS IN EFFECT FROM 1000 PM THIS EVENING THROUGH FRIDAY AFTERNOON. * HEAVY RAIN IS EXPECTED ACROSS THE WATCH AREA...WHICH MAY START AS A PERIOD OF SNOW...SLEET OR FREEZING RAIN EARLY TONIGHT. RAINFALL AMOUNTS OF 1.5 TO LOCALLY 3 INCHES ARE POSSIBLE TONIGHT AND FRIDAY. THIS AMOUNT OF RAIN...COUPLED WITH RUNOFF FROM SNOW MELT...WOULD BE ENOUGH TO PRODUCE FLOODING ON SMALL STREAMS AND CREEKS AND EVEN SOME MAIN STEM RIVERS. RUNOFF FROM SNOW MELT IS ALSO A CONCERN AS THE SNOW PACK ACROSS THE SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD HILLS CONTAINS APPROXIMATELY 1 TO 4 INCHES OF WATER WITH THE HIGHEST WATER CONTENT AT ELEVATIONS ABOVE 1500 FEET. IN ADDITION... RUNOFF FROM RAINFALL AND SNOW MELT MAY BE ENOUGH TO DISLODGE THE ICE IN SOME STREAMS AND RIVERS AND COULD RESULT IN ICE JAMS. AREAS PRONE TO ICE JAM FLOODING INCLUDE BUT ARE NOT LIMITED TO THE RONDOUT CREEK NEAR ACCORD...KERHONKSON AND EDDYVILLE... WAPPINGERS CREEK...AND THE HOUSATONIC RIVER FROM FALLS VILLAGE TO KENT AND NEAR NEW MILFORD. THE PRECIPITATION IS THE RESULT OF A STRENGTHENING LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY THIS MORNING...WHICH WILL LIFT NORTH INTO THE WESTERN GREAT LAKES LATE THIS EVENING AND PUSH A WARM FRONT TOWARD THE REGION. A SECONDARY LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP ALONG THE NEW JERSEY COAST FRIDAY MORNING AND MOVE NORTHEAST INTO THE GULF OF MAINE FRIDAY EVENING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS61 KALY 020048 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 748 PM EST THU MAR 1 2007 CTZ001-013-NYZ063>066-021030- /O.CON.KALY.FA.A.0002.070302T0300Z-070302T2300Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 748 PM EST THU MAR 1 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT... NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN EAST CENTRAL NEW YORK...EASTERN DUTCHESS...EASTERN ULSTER...WESTERN DUTCHESS AND WESTERN ULSTER. * THROUGH FRIDAY AFTERNOON * HEAVY RAIN IS EXPECTED ACROSS THE WATCH AREA...WHICH MAY START AS A PERIOD OF SNOW...SLEET OR FREEZING RAIN TONIGHT. RAINFALL AMOUNTS OF 1.5 TO LOCALLY 3 INCHES ARE POSSIBLE LATE TONIGHT AND FRIDAY. THIS AMOUNT OF RAIN...COUPLED WITH RUNOFF FROM SNOW MELT...WOULD BE ENOUGH TO PRODUCE FLOODING ON SMALL STREAMS AND CREEKS AND EVEN SOME MAIN STEM RIVERS. RUNOFF FROM SNOW MELT IS ALSO A CONCERN AS THE SNOW PACK ACROSS THE SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD HILLS CONTAINS APPROXIMATELY 1 TO 4 INCHES OF WATER WITH THE HIGHEST WATER CONTENT AT ELEVATIONS ABOVE 1500 FEET. IN ADDITION... RUNOFF FROM RAINFALL AND SNOW MELT MAY BE ENOUGH TO DISLODGE THE ICE IN SOME STREAMS AND RIVERS AND COULD RESULT IN ICE JAMS. AREAS PRONE TO ICE JAM FLOODING INCLUDE BUT ARE NOT LIMITED TO THE RONDOUT CREEK NEAR ACCORD... KERHONKSON AND EDDYVILLE... WAPPINGERS CREEK...AND THE HOUSATONIC RIVER FROM FALLS VILLAGE TO KENT AND NEAR NEW MILFORD. THE PRECIPITATION IS THE RESULT OF A STRENGTHENING LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI VALLEY THIS MORNING...WHICH WILL LIFT NORTH INTO THE WESTERN GREAT LAKES LATE THIS EVENING AND PUSH A WARM FRONT TOWARD THE REGION. A SECONDARY LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP ALONG THE NEW JERSEY COAST FRIDAY MORNING AND MOVE NORTHEAST INTO THE GULF OF MAINE FRIDAY EVENING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS61 KALY 021013 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 513 AM EST FRI MAR 2 2007 CTZ001-013-NYZ063>066-021700- /O.CON.KALY.FA.A.0002.000000T0000Z-070302T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 513 AM EST FRI MAR 2 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT... NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN EAST CENTRAL NEW YORK...EASTERN DUTCHESS...EASTERN ULSTER...WESTERN DUTCHESS AND WESTERN ULSTER. * THROUGH THIS AFTERNOON. * RAIN...HEAVY AT TIMES...IS EXPECTED ACROSS THE WATCH AREA. THE HEAVIEST RAINFALL WILL TAKE PLACE THIS MORNING THEN TAPER TO SCATTERED SHOWERS THIS AFTERNOON. AS OF 500 AM...AVERAGE RAINFALL AMOUNTS OF A HALF TO THREE QUARTERS OF AN INCH HAS FALLEN IN THIS AREA. TOTAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED WITH LOCAL AMOUNTS TO 3 INCHES POSSIBLE...ESPECIALLY ON THE EAST FACING SLOPES OF THE CATSKILLS. THIS AMOUNT OF RAIN...COMBINED WITH MELTING SNOW AND ICE...COULD PRODUCE SIGNIFICANT RUNOFF. THE SNOW PACK ACROSS THE SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD HILLS CONTAINS APPROXIMATELY 1 TO 4 INCHES OF WATER WITH THE HIGHEST WATER CONTENT AT ELEVATIONS ABOVE 1500 FEET. IN ADDITION... RUNOFF FROM RAINFALL AND SNOW MELT MAY BE ENOUGH TO DISLODGE THE ICE IN SOME STREAMS AND RIVERS AND COULD RESULT IN ICE JAMS. AREAS PRONE TO ICE JAM FLOODING INCLUDE BUT ARE NOT LIMITED TO THE RONDOUT CREEK NEAR ACCORD... KERHONKSON AND EDDYVILLE... WAPPINGERS CREEK...AND THE HOUSATONIC RIVER FROM FALLS VILLAGE TO KENT AND NEAR NEW MILFORD. THE PRECIPITATION IS THE RESULT OF A STRENGTHENING LOW PRESSURE SYSTEM OVER THE MICHIGAN THIS MORNING...WHICH WILL LIFT ONLY VERY SLOWLY NORTH INTO CANADA LATE THIS EVENING AND PUSH A WARM FRONT TOWARD THE REGION. A SECONDARY LOW PRESSURE SYSTEM IS STILL EXPECTED TO DEVELOP ALONG THE NEW JERSEY COAST FRIDAY MORNING AND MOVE NORTHEAST INTO THE GULF OF MAINE FRIDAY EVENING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS61 KALY 022246 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 546 PM EST FRI MAR 2 2007 CTZ001-013-NYZ063>066-031030- /O.EXT.KALY.FA.A.0002.000000T0000Z-070304T0000Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 546 PM EST FRI MAR 2 2007 ...FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT... NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN EAST CENTRAL NEW YORK...EASTERN DUTCHESS...EASTERN ULSTER...WESTERN DUTCHESS AND WESTERN ULSTER. * THROUGH SATURDAY EVENING * THE THREAT OF ICE JAM FLOODING CONTINUES ACROSS THE SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD COUNTY THROUGH SATURDAY EVENING. WHILE PRECIPITATION HAS ENDED ACROSS THE SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD COUNTY... SIGNIFICANT RUNOFF CONTINUES FROM THE 1 TO 2.5 INCHES OF LIQUID EQUIVALENT PRECIPITATION THAT FELL LAST NIGHT INTO EARLY THIS AFTERNOON. IN ADDITION SOME RUNOFF WAS CONTRIBUTED FROM PARTIAL MELTING OF THE SNOW PACK ACROSS THE SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD HILLS WHICH CONTAINED APPROXIMATELY 1 TO 4 INCHES OF WATER CONTENT...WITH THE HIGHEST WATER CONTENT AT ELEVATIONS ABOVE 1500 FEET...PRIOR TO THE HEAVY PRECIPITATION EVENT. THIS RUNOFF FROM RAINFALL AND SNOW MELT MAY BE ENOUGH TO DISLODGE THE ICE IN SOME STREAMS AND RIVERS AND COULD RESULT IN ICE JAM FLOODING. AREAS PRONE TO ICE JAM FLOODING INCLUDE BUT ARE NOT LIMITED TO THE RONDOUT CREEK NEAR ACCORD... KERHONKSON AND EDDYVILLE...WAPPINGERS CREEK...AND THE HOUSATONIC RIVER FROM FALLS VILLAGE TO KENT AND NEAR NEW MILFORD. WHILE THE RUNOFF WILL SLOW TONIGHT AS TEMPERATURES FALL BELOW FREEZING...MORE RUNOFF IS EXPECTED ON SATURDAY AS HIGH TEMPERATURES RISE BACK INTO THE 40S ALONG WITH SCATTERED SHOWERS...WHICH IS THE REASON THE FLOOD WATCH IS BEING EXTENDED THROUGH SATURDAY EVENING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS61 KALY 030936 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 436 AM EST SAT MAR 3 2007 CTZ001-013-NYZ063>066-040000- /O.CON.KALY.FA.A.0002.000000T0000Z-070304T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 436 AM EST SAT MAR 3 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...LITCHFIELD COUNTY. IN EAST CENTRAL NEW YORK... DUTCHESS AND ULSTER COUNTIES. * THROUGH THIS EVENING. * THE THREAT OF ICE JAM FLOODING CONTINUES ACROSS THE SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD COUNTY THROUGH THIS EVENING. WHILE HEAVY PRECIPITATION ENDED ACROSS THE SOUTHEAST CATSKILLS...THE MID HUDSON VALLEY AND LITCHFIELD COUNTY YESTERDAY...SIGNIFICANT RUNOFF CONTINUES FROM THE 1 TO 2.5 INCHES OF LIQUID EQUIVALENT PRECIPITATION THAT FELL. IN ADDITION...SOME RUNOFF WAS CONTRIBUTED FROM PARTIAL MELTING OF THE SNOW PACK ACROSS THE REGION. THIS RUNOFF FROM RAINFALL AND SNOW MELT MAY BE ENOUGH TO DISLODGE THE ICE IN SOME STREAMS AND RIVERS AND COULD RESULT IN ICE JAM FLOODING. AREAS PRONE TO ICE JAM FLOODING INCLUDE BUT ARE NOT LIMITED TO THE RONDOUT CREEK NEAR ACCORD... KERHONKSON AND EDDYVILLE...WAPPINGERS CREEK...AND THE HOUSATONIC RIVER FROM FALLS VILLAGE TO KENT AND NEAR NEW MILFORD. WHILE THE RUNOFF SLOWED LAST NIGHT AS TEMPERATURES FELL TO BELOW FREEZING...AN INCREASE IN RUNOFF IS EXPECTED TODAY AS TEMPERATURES RISE BACK INTO THE 40S ALONG WITH SCATTERED SHOWERS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS61 KALY 040003 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 703 PM EST SAT MAR 3 2007 CTZ001-013-NYZ063>066-040115- /O.EXP.KALY.FA.A.0002.000000T0000Z-070304T0000Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 703 PM EST SAT MAR 3 2007 ...FLOOD WATCH HAS EXPIRED... THE FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK HAS EXPIRED. ALTHOUGH SOME LIGHT RAIN MAY STILL OCCUR ACROSS THE REGION THIS EVENING...COOLER TEMPERATURES HAVE REDUCED THE THREAT OF ICE JAM FLOODING. $$ KL
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flood watch went out at Feb 28, 10:40 AM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Feb 28, 10:40 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 1040 AM EST WED FEB 28 2007 .SHORT TERM /REST OF TODAY/... SURFACE HIGH IN EAST CENTRAL CANADA CONTINUES TO NOSE INTO THE REGION...AND UPPER PLOTS SHOW SOME COLD ADVECTION WILL CONTINUE THROUGH TODAY. 12Z AREA SOUNDINGS SUGGEST CURRENT FORECASTED HIGHS ARE IN THE BALLPARK BASED ON MIXING POTENTIAL...WITH TEMPERATURES POTENTIALLY A COUPLE OF DEGREES WARMER WITH THE STRONG SUNSHINE. ONE OR TWO DEGREES IS NOT ENOUGH FOR AN UPDATE...BUT WILL FRESHEN UP WORDING IN TEXT FORECASTS. && .PREV DISCUSSION... /ISSUED 515 AM EST WED FEB 28 2007/ SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE REGION TODAY AND MOVE TO THE EAST ON THURSDAY. DEVELOPING LOW PRESSURE OVER THE MIDWEST ON THURSDAY WILL PUSH WARM MOIST AIR OVER LOW LEVEL COLD AIR THURSDAY NIGHT AND FRIDAY. A SECONDARY LOW PRESSURE SYSTEM WILL FORM NEAR NEW YORK CITY FRIDAY AFTERNOON AND TRACK INTO EASTERN NEW ENGLAND FRIDAY NIGHT. THIS WILL BRING A MIXED BAG OF PRECIPITATION TO THE REGION THURSDAY NIGHT AND FRIDAY. SHORT TERM /TONIGHT THROUGH FRIDAY/... SKIES WILL GRAUDALLY CLEAR TODAY AS HIGH PRESSURE MOVES. THIS WILL LEAD TO GOOD RADIATIONAL COOLING CONDITIONS TONIGHT WITH MAINLY CLEAR SKIES...LIGHT WINDS AND PLENTY OF RELATIVELY FRESH SNOW COVER. ONLY THE MAV MOS TEMPERATURE FORECASTS SEEM TO REFLECT THE STRONG RADIATIONAL COOLING POTENTIAL WITH MUCH LOWER VALUES THAN THE MET OR FWC MOS. HAVE FORECAST NEAR OR EVEN COLDER THAN THE MAV MOS TEMPS FOR TONIGHT. THE HIGH WILL MOVE OFFSHORE THURSDAY WITH CLOUDS INCREASING DURING THE DAY AHEAD OF THE NEXT SIGNIFICANT PRECIPITATION EVENT. THE INTENSE LOW HEADING TOWARDS THE WESTERN GREAT LAKES AREA THURSDAY NIGHT AND FRIDAY WILL LIFT A WARM/OCCLUDED FRONT THROUGH THE REGION DURING THIS PERIOD WITH ANOTHER LOW FORMING ALONG THE TRIPLE POINT SOMEWHERE NEAR NEW YORK CITY ON FRIDAY WHICH WILL THEN MOVE QUICKLY EAST. THIS SCENARIO WILL LEAD TO A WIDESPREAD MIXED PCPN EVENT FOR THE ENTIRE FORECAST AREA THURSDAY NIGHT AND FRIDAY...WITH MOST OF THE PCPN FALLING AS RAIN ACROSS THE SOUTHERN BORDER OF THE FORECAST AREA...AND MOSTLY SNOW AND SLEET ACROSS THE NORTHERN TIER OF ZONES. LARGE VARIATIONS POSSIBLE IN EXPECTED PCPN TYPES AND AMOUNTS EVEN WITH ONLY MINOR VARIATIONS IN TEMPERATURE FIELDS...SO A LOT OF UNCERTAINTY STILL EXISTS WITH THIS SYSTEM. IN CONJUNCTION WITH SURROUNDING OFFICES HAVE DECIDED NOT TO ISSUE ANY WINTER STORM WATCHES AT THIS POINT FOR A FOURTH AND FIFTH PERIOD MIXED PCPN EVENT...BUT HAVE CONTINUED TO HIGHLIGHT THE POTENTIAL FOR SIGNIFICANT WINTER WEATHER IN THE HAZARDOUS WEATHER OUTLOOK. LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE OLD LOW OVER THE WESTERN GREAT LAKES AND THE ASSOCIATED UPPER LEVEL FEATURE WILL SLOWLY SHIFT EAST ACROSS THE REGION FRIDAY NIGHT THROUGH SUNDAY NIGHT. THIS WILL KEEP A CHANCE OF LIGHT PCPN ACROSS MOST OF THE REGION THROUGH THIS PERIOD. THERE WILL A DIURNAL VARIATION TO THE PCPN WITH MAINLY SNOW SHOWERS AT NIGHT AND DURING THE MORNING...AND RAIN OR SNOW SHOWERS DURING THE AFTERNOON. HIGH PRESSURE WILL BRING SOME DRY WEATHER TO THE FORECAST AREA MONDAY THROUGH TUESDAY. AVIATION /06Z WED TO 06Z THU/... DRIER AIR ASSOCIATED WITH HIGH PRESSURE BUILDING IN WILL GRADUALLY FILTER INTO THE REGION FROM THE NORTH TODAY...WHICH WILL RESULT IN IMPROVING CONDS AT THE TERMINALS. VFR CONDS AT KGFL/KALB WITH BKN-OVC STRATUS DECK TO START...WITH CLOUDS GRADUALLY SCOURING OUT THIS MORNING. THERE COULD BE A BRIEF PERIOD OF MVFR AT KGFL IF SKIES CLEAR OUT BEFORE SUNRISE...BUT DID NOT FEEL CONFIDENT ENOUGH TO MENTION IN TAF. MVFR/IFR CONDS AT KPOU WILL ALSO TRANSITION TO VFR BY ABOUT 12Z...AS DRIER AIR ADVECTS SOUTHWARD. ALSO...LIGHT WINDS WILL BECOME NORTHWEST AND INCREASE TO AROUND 5 TO 10 KTS BY LATE MORNING. HYDROLOGY... CURRENT SNOW DEPTHS RANGE FROM 4 TO 8 INCHES ACROSS THE SOUTHERN HSA /EXCEPT NEAR TWO FEET IN THE CATSKILLS/ TO 30 TO 40 INCHES IN THE ADIRONDACKS. SNOW WATER EQUIVALENTS RANGE FROM LESS THAN AN INCH IN EXTREME SOUTHEAST HSA...TO AROUND 4 TO 5 INCHES IN THE CATSKILLS...TO NEAR 7 INCHES IN THE ADIRONDACKS. SNOW DENSITY ACROSS THE HSA IS ABOUT 25 PERCENT...WITH 50 PERCENT THE CRITICAL LEVEL. DRY CONDITIONS WILL PERSIST TODAY THROUGH THURSDAY...AS A RIDGE OF HIGH PRESSURE TAKES RESIDENCE ACROSS THE REGION. HOWEVER...A COMPLEX STORM SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT PRECIPITATION TO THE ENTIRE AREA THURSDAY NIGHT INTO FRIDAY. ONE TO ONE AND A HALF INCHES OF QPF IS FORECAST ACROSS MUCH OF THE AREA. HOWEVER...PRECIPITATION TYPES WILL BE DIFFICULT TO FORECAST...WITH A COMBINATION OF SNOW...SLEET...FREEZING RAIN AND RAIN. THE BEST CHANCE FOR MIXED PRECIP TO LINGER WELL INTO FRIDAY WILL BE FROM ALBANY NORTHWARD...WHILE A QUICKER TRANSITION IS EXPECTED ACROSS THE SOUTH. SINCE A WINTRY MIX WILL BE THE PREDOMINANT PRECIP TYPE FOR A WHILE ACROSS MUCH OF THE CWA /ESPECIALLY THURSDAY NIGHT/...FLOODING POTENTIAL SHOULD BE LIMITED. ALSO...THE TIME PERIOD FOR WHEN TEMPERATURES WILL BE SIGNIFICANTLY ABOVE FREEZING WILL BE RATHER SHORT LIVED...AND SURFACE DEWPOINTS ARE FORECAST TO ONLY REACH THE LOWER TO MID 30S. HOWEVER...IF A WARMER SCENARIO PLAYS OUT AND MORE RAIN FALLS...THEN THE FLOOD THREAT WOULD INCREASE...AS RUNOFF COULD PROMOTE ICE JAMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...NAS
Hazardous weather outlook, Feb 28, 4:15 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 415 AM EST WED FEB 28 2007 NYZ032-033-042-043-082-VTZ013>015-011200- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 415 AM EST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. SIGNIFICANT SNOW AND SLEET ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY. LOW PRESSURE OVER THE MIDWEST WILL PUSH A FLOW OF MOIST AIR OVER THE AREA THURSDAY NIGHT AND FRIDAY. PRECIPITATION WILL BEGIN THURSDAY NIGHT AND CONTINUE INTO FRIDAY. CURRENT PROJECTIONS INDICATE THAT ENOUGH COLD AIR WILL REMAIN IN PLACE FOR THE BULK OF THE PRECIPITATION TO FALL AS SNOW...ALTHOUGH SLEET AND POSSIBLY SOME FREEZING RAIN WILL IN ON FRIDAY. IF THIS SCENARIO HOLDS...THEN WARNINGS MAY BE REQUIRED. CONSIDERABLE UNCERTAINTY REMAINS WITH THIS STORM. PEOPLE IN THE REGION SHOULD KEEP ABREAST OF FORECASTS OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. MAZ001-NYZ038>041-047>054-083-084-011200- NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- SOUTHEAST WARREN-SOUTHERN WASHINGTON- 415 AM EST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...AND NORTHERN BERKSHIRES. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. A MIX OF SNOW...SLEET...FREEZING RAIN...AND RAIN IS POSSIBLE THURSDAY NIGHT AND FRIDAY. LOW PRESSURE OVER THE MIDWEST WILL PUSH A FLOW OF MOIST AIR OVER THE AREA THURSDAY NIGHT AND FRIDAY. CURRENT PROJECTIONS INDICATE THE PRECIPITATION WILL BEGIN AS SNOW THURSDAY EVENING...THEN TRANSITION THROUGH SLEET AND POSSIBLY FREEZING RAIN AND RAIN BY FRIDAY MORNING. PRECIPITATION MAY BE HEAVY AT TIMES...POSSIBLY RESULTING IN SIGNIFICANT ACCUMULATIONS OF SNOW AND SLEET...WITH A COATING OF FREEZING RAIN. WARNINGS...OR ADVISORIES MAY BE REQUIRED THURSDAY NIGHT INTO FRIDAY. CONSIDERABLE UNCERTAINTY REMAINS WITH THIS STORM. PEOPLE IN THE REGION SHOULD KEEP ABREAST OF FORECASTS OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ001-013-MAZ025-NYZ058>061-063>066-011200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 415 AM EST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD COUNTY...SOUTHEAST CATSKILLS...MID HUDSON VALLEY...AND SOUTHERN BERKSHIRES. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. A MIX OF SNOW...SLEET AND FREEZING RAIN...TRANSITIONING TO RAIN IS POSSIBLE THURSDAY NIGHT AND FRIDAY. LOW PRESSURE OVER THE MIDWEST WILL PUSH A FLOW OF MOIST AIR OVER THE AREA THURSDAY NIGHT AND FRIDAY. CURRENT PROJECTIONS POINT TO SNOW STARTING THURSDAY NIGHT...THEN TRANSITIONING TO MAINLY RAIN BY LATE FRIDAY MORNING. DURING THE TRANSITION...A PERIOD OF SLEET AND FREEZING RAIN IS LIKELY. IN THE HIGHER ELEVATIONS OF THE CATSKILLS AND BERKSHIRES MIXED PRECIPITATION WILL LINGER LONGER. PRECIPITATION MAY BE HEAVY AT TIMES WITH ACCUMULATIONS OF SNOW...SLEET...AND ICE POSSIBLE BEFORE THE TRANSITION TO RAIN. DEPENDING ON THE AMOUNT OF FROZEN PRECIPITATION EXPECTED...WARNINGS OR ADVISORIES MAY BE REQUIRED. IN ADDITION...THE COMBINATION OF RAINFALL...WARMING TEMPERATURES... AND SNOWMELT MAY LEAD TO RISES OF RIVERS AND STREAMS. CONSIDERABLE UNCERTAINTY REMAINS WITH THIS STORM. PEOPLE IN THE REGION SHOULD KEEP ABREAST OF FORECASTS OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 1:19 PM EST | Winter Storm Watch | ALY | Albany, Columbia, Fulton, Greene, Hamilton, Herkimer and 8 more | 26 hr |
Nearby
Flood Watches in New York, 2007Flood Watches in Connecticut, 2007Every flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.